Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 8, 2021, 8:23 PM CDT for Marengo County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 8:23 PM CDT (01:23 UTC)
- Expired
- Jul 8, 2021, 8:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 124 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WWUS84 KBMX 090123
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
823 PM CDT Thu Jul 8 2021
ALZ030>032-039-090145-
Greene AL-Hale AL-Sumter AL-Marengo AL-
823 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARENGO...
SOUTHEASTERN GREENE...SOUTHWESTERN HALE AND EAST CENTRAL SUMTER
COUNTIES UNTIL 845 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Demopolis, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Demopolis, Jefferson, Arcola, Pin Hook, Old Spring Hill, Belmont,
Demopolis Lock And Dam, Gallion and McDowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3262 8777 3254 8769 3237 8770 3235 8793
3243 8792 3254 8800
TIME...MOT...LOC 0123Z 248DEG 19KT 3249 8786
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:43 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 8, 7:43 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 743 PM CDT Thu Jul 8 2021 .UPDATE... Evening Update and 00z Aviation. && .SHORT TERM... /Updated at 0714 PM CDT Thu Jul 08 2021/ The latest 00z BMX raob has the Precipitable Water values down to 1.3 inches, lower than the latest LAPS analysis. This also puts the Mixed Layer CAPE values lower in the 500 range. Although there is some instability, it is a bit limited this evening. There were also two boundaries around the area. One was along the gulf coast and should not be any factor over Central Alabama. The other was at the edge of the mean relative dry air, stretching west to east near the US 80 corridor. Showers and thunderstorms have developed along the axis from near Demopolis to near Prattville, moving eastward. Will keep the highest pops near this boundary south and have the activity slowly waning overnight. It appears that any boundary that approaches from the north or northwest will be very late tonight. I did leave the 20 pop north, but most of the activity will hold off until Friday afternoon. 75 Previous short-term discussion: /Updated at 1232 PM CDT Thu Jul 08 2021/ Through Friday. Showers and storms are starting to develop across the southern tier of counties early this afternoon with low level flow becoming westerly to southwesterly. Best coverage of rain should remain along the U.S. 80/I-85 corridors as we go into the afternoon and early evening hours, where the highest overall moisture currently resides. Based on RAP analysis, a PWAT gradient currently exists between north Alabama (1.5 inches) as opposed to far southern Alabama (1.9 to 2 inches). The KBMX 12z sounding came in with a PWAT of 1.8 inches with 3500 J/kg of SBCAPE. There's certainly more dry air aloft today than what was observed on Wednesday, so we can't rule out a storm that has some gusty winds at times later on this afternoon. It's possible that we could see a few storm clusters develop off to our south that forms an outflow boundary moving northeast. PoPs were kept in the chance range through the evening to allow for that possibility, as well as additional mesoscale boundary interactions. Mostly cloudy skies are expected to develop once again during the overnight hours across at least the southern half of the area with muggy conditions continuing. As the weak upper trough begins to try and swing through the area on Friday, flow will shift from the northwest aloft. Upper level shortwave disturbances are expected to move southeastward, helping to trigger scattered to numerous showers and storms across the northern half of the area. We'll have to watch the development of these storms off to our northwest, as it could be a bit more organized in the form of an MCS with gusty winds. 56/GDG .LONG TERM... /Updated at 0334 PM CDT Thu Jul 08 2021/ Friday Night through Wednesday. Low level ridging will keep afternoon storm coverage at isolated to scattered Saturday, but will see increases in coverage each afternoon through the beginning of next week. An upper level low will rotate southward into Missouri over the weekend, with weak impulses rotating around this low through the Lower Mississippi and Tennessee River Valleys. This added forcing will couple with elevated moisture to increase storm coverage, particularly during peak heating when instability is maximized. Made minor changes to coverage areas, but no significant changes needed to the extended this afternoon. 14 Previous long-term discussion: /Updated at 0309 AM CDT Thu Jul 08 2021/ Friday night through Wednesday. Low level ridging begins to amplify across the Gulf Coast Friday night into Saturday morning as the upper trough axis shift eastward. Meanwhile, another trough dips through the Upper Midwest and moves into the Mid-MS Valley later in the weekend. This should give us a brief period on Saturday where we see enough synoptic subsidence with the height rises/ridging to limit diurnal convection in Central AL. Model guidance has struggled with this, so while I think we could see a decrease in coverage, scattered thunderstorms will still be possible Saturday afternoon. The upper trough to our northwest becomes a cut-off upper level low pressure system Saturday night into Sunday, wedging Central AL between a trough to the west and ridging to the east. This will result in continued southerly moisture advection and enough synoptic lift to generate slightly higher than normal coverage of diurnal thunderstorm activity each day Sunday, Monday and Tuesday. The cut-off upper level low is expected to phase back in with the upper flow Tuesday evening into Wednesday, lifting quickly northward. This should allow for a decrease in the forcing across Central AL and therefore a relative decrease in rain/thunderstorm chances as we approach the middle of next week. With that said, the timing of when cut-off lows phase back into the overall upper level jet flow can be very difficult for models to handle, so this forecast will likely change in coming days as model guidance fluctuates on that upper low evolution. 25/Owen && .AVIATION... 00Z TAF Discussion. Have no weather mentioned at any terminals, but there is a boundary near MGM. This boundary was the dividing line between drier air to the north and tropical air to the south. A few showers/storms have developed on this boundary and will have to monitor for possible addition for MGM. The activity in the south will wane this evening. Otherwise, VFR forecast through much of the overnight hours. There should be some LIFR ceilings developing again tonight, but will be later in developing. It appears that these ceilings will be around 005, with fog not as much of an issue. The ceilings will be around generally from 10-15z. Showers and thunderstorms are anticipated on Friday. handled this activity with PROB 30 late morning and VCTS in the afternoon for starters. Winds will be westerly less than 5kts tonight and west 5-10kts on Friday. && .FIRE WEATHER... Low clouds are possible early Friday morning, with ceiling heights below 1kft across the south. These ceilings will improve through the morning hours. Scattered to numerous showers and storms are expected each day through this weekend, mainly in the afternoon and evening. A humid airmass will result in high RH values for the next several days, with light winds less than 7kts. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 89 70 89 69 / 20 70 20 50 30 Anniston 71 87 71 88 71 / 20 70 10 50 20 Birmingham 72 89 71 89 71 / 20 70 10 50 20 Tuscaloosa 73 89 72 90 72 / 20 60 10 40 20 Calera 72 88 72 88 72 / 20 60 10 40 20 Auburn 71 87 71 87 71 / 40 60 10 40 10 Montgomery 73 90 72 92 73 / 40 60 10 40 10 Troy 72 88 72 90 72 / 30 60 10 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 8, 3:11 AM CDT, 17 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 311 AM CDT Thu Jul 8 2021 ALZ011>015-017>050-091115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 311 AM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 8, 7:43 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
743 PM CDT Thu Jul 8 2021
ALZ030-039-090130-
Sumter AL-Marengo AL-
743 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARENGO AND SOUTHERN
SUMTER COUNTIES UNTIL 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coatopa, or 12 miles southeast of York, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jefferson, Coatopa, Dug Hill, Kinterbish, U.S. 80 and AL 28, Bellamy,
Ward, Whitfield, Lilita and Demopolis Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3231 8829 3243 8833 3255 8797 3244 8789
3231 8791
TIME...MOT...LOC 0042Z 257DEG 15KT 3240 8811
40/SizemoreSpecial weather statement, Jul 8, 8:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
823 PM CDT Thu Jul 8 2021
ALZ030>032-039-090145-
Greene AL-Hale AL-Sumter AL-Marengo AL-
823 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARENGO...
SOUTHEASTERN GREENE...SOUTHWESTERN HALE AND EAST CENTRAL SUMTER
COUNTIES UNTIL 845 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Demopolis, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Demopolis, Jefferson, Arcola, Pin Hook, Old Spring Hill, Belmont,
Demopolis Lock And Dam, Gallion and McDowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3262 8777 3254 8769 3237 8770 3235 8793
3243 8792 3254 8800
TIME...MOT...LOC 0123Z 248DEG 19KT 3249 8786
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:43 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
| Jul 9, 12:21 PM CDT | Special Weather Statement | BMX | DeKalb | 24 min |
| Jul 9, 12:47 PM CDT | Special Weather Statement | BMX | DeKalb | 43 min |
| Jul 9, 12:50 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 40 min |
| Jul 9, 1:57 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jul 9, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jul 9, 3:08 PM CDT | Special Weather Statement | BMX | Coosa | 37 min |
| Jul 9, 4:08 PM CDT | Special Weather Statement | BMX | Barbour | 37 min |
| Jul 9, 4:25 PM CDT | Special Weather Statement | BMX | Tallapoosa | 35 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | BMX | Blount | 26 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | BMX | Blount | 46 min |
| Jul 9, 5:19 PM CDT | Special Weather Statement | BMX | Lee | 41 min |
| Jul 9, 5:51 PM CDT | Special Weather Statement | BMX | Russell | 24 min |
| Jul 9, 5:56 PM CDT | Special Weather Statement | BMX | St. Clair | 49 min |
| Jul 9, 6:17 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jul 9, 6:20 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jul 9, 6:35 PM CDT | Special Weather Statement | BMX | Coosa, Shelby, Tuscaloosa | 40 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.